MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 52MMX19MMX4.0MM ECC HI; SHOULDER JOINT HUMERAL (HEMI-SHOULDER) CERAMIC HEAD/METALLIC STEM CEMENTED OR UN

TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 52MMX19MMX4.0MM ECC HI; SHOULDER JOINT HUMERAL (HEMI-SHOULDER) CERAMIC HEAD/METALLIC STEM CEMENTED OR UN
Catalog Number DWH152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Implant Pain (4561)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "this patient underwent multiple arthroplasty procedures, in new zealand, after suffering avascular necrosis of both humeral heads and femoral heads, secondary to chemotherapy (for treatment of leukemia).He has had bilateral total hip replacements, and bilateral shoulder replacements.The exact details - hospitals / surgeon/s / dates / implants, etc., is not known.Patient's left shoulder replacement (primary surgery approx.7 years ago), experienced a s.Aureus infection, aprox.5 years ago, according to surgeon.This was resolved.Pt migrated to australia several years ago.Earlier this year, pt began experiencing discomfort in this left shoulder, which was initially thought to be a work-related injury.Underwent rehab / physio through qld.Work cover.Referred to (b)(6) hospital for further investigation, when symptoms did not resolve.Clinical markers indicate possible infection in this left prosthetic shoulder joint (patient is heavily tattooed).During open procedure yesterday, surgeon believed there was likely infection insitu - multiple tissue specimens taken, and all prosthesis removed, which included a size 2 ascend flex humeral ptc stem, and a 52 x 19 pyrocarbon head (low offset).Both explants discarded.Antibiotic humeral shaped spacer inserted, with the view of performing revision surgery (stage 2) in approx.8-12 weeks, when clinical markers indicated infection cleared".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A device inspection was not possible since the affected devices were not returned.Photos of explanted devices are not sufficient to carry out product inspections.No defect could be noticed on the devices.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.Microbiologist reviewed the sterilization procedures environmental monitoring, bioburden data and the dhr and noted: the subject device was packaged according to established design and process specifications and was sterilized according to procedure.No deviation for a non-conformance could be found.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided the investigation report will be reassessed.
 
Event or Problem Description
As reported: "this patient underwent multiple arthroplasty procedures, in new zealand, after suffering avascular necrosis of both humeral heads and femoral heads, secondary to chemotherapy (for treatment of leukemia).He has had bilateral total hip replacements, and bilateral shoulder replacements.The exact details - hospitals / surgeon/s / dates / implants, etc., is not known.Patient's left shoulder replacement (primary surgery approx.7 years ago), experienced a s.Aureus infection, aprox.5 years ago, according to surgeon.This was resolved.Pt migrated to australia several years ago.Earlier this year, pt began experiencing discomfort in this left shoulder, which was initially thought to be a work-related injury.Underwent rehab / physio through qld.Work cover.Referred to pa hospital for further investigation, when symptoms did not resolve.Clinical markers indicate possible infection in this left prosthetic shoulder joint (patient is heavily tattooed).During open procedure yesterday, surgeon believed there was likely infection insitu - multiple tissue specimens taken, and all prosthesis removed, which included a size 2 ascend flex humeral ptc stem, and a 52 x 19 pyrocarbon head (low offset).Both explants discarded.Antibiotic humeral shaped spacer inserted, with the view of performing revision surgery (stage 2) in approx.8-12 weeks, when clinical markers indicated infection cleared".

Brand Name
TORNIER PYROCARBON HUM HEAD DIA 52MMX19MMX4.0MM ECC HI
Common Device Name
SHOULDER JOINT HUMERAL (HEMI-SHOULDER) CERAMIC HEAD/METALLIC STEM CEMENTED OR UN
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20643816
Report Number3000931034-2024-00645
Device Sequence Number7507096
Product Code QKW
UDI-Device Identifier03700434021387
UDI-Public(01)03700434021387(17)230629(21)7137AT002
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
DEN220012
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/29/2023
Device Catalogue NumberDWH152
Device Lot Number7137AT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight151 KG